Alert archive / Colorado / Tornado Warnings in 2023
Tornado Warning 23, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this tornado warning at May 26, 2023, 4:24 PM MDT for Weld County, Colorado. It was in force for 9 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2023, 4:24 PM MDT (22:24 UTC)
- Expired
- May 26, 2023, 4:33 PM MDT
- In force
- 9 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Weld County, CO
The radar
The Cheyenne radar (KCYS), 45 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 1:33 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.4 hours before the alert went out and 315 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 804 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
296
WFUS55 KBOU 262224
TORBOU
COC123-262300-
/O.NEW.KBOU.TO.W.0023.230526T2224Z-230526T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Denver CO
424 PM MDT Fri May 26 2023
The National Weather Service in Denver Colorado has issued a
* Tornado Warning for...
North central Weld County in northeastern Colorado...
* Until 500 PM MDT.
* At 424 PM MDT, a severe thunderstorm capable of producing a tornado
was located near Hereford, or 26 miles southeast of Cheyenne,
moving north at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
north central Weld County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Denver Colorado.
&&
LAT...LON 4091 10432 4092 10440 4100 10443 4100 10426
TIME...MOT...LOC 2224Z 199DEG 31KT 4096 10436
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
RODRIGUEZ1 follow-up statement
403
WWUS55 KBOU 262233
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
433 PM MDT Fri May 26 2023
COC123-262243-
/O.CAN.KBOU.TO.W.0023.000000T0000Z-230526T2300Z/
Weld CO-
433 PM MDT Fri May 26 2023
...THE TORNADO WARNING FOR NORTH CENTRAL WELD COUNTY IS CANCELLED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
northeastern Colorado.
LAT...LON 4091 10432 4092 10440 4100 10443 4100 10426
TIME...MOT...LOC 2230Z 199DEG 31KT 4103 10433
$$
RODRIGUEZWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this tornado warning went out at May 26, 3:29 PM MDT, 55 minutes earlier.
Area forecast discussion, May 26, 3:29 PM MDT, 55 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 329 PM MDT Fri May 26 2023 .SHORT TERM...(This evening through Saturday) Issued at 328 PM MDT Fri May 26 2023 Current radar shows thunderstorms developing and progressing NNE across the urban corridor this afternoon. Many containing at least small hail and a few severe storms containing large hail around quarter size. As these storms move across the plains where the environment is moist and unstable (MLCAPE 1500+ J/kg). Marginal shear will support organized convection. Threats: large hail, up to golf ball size and as convection continues to grow upscale across the plains, damaging wind may become a threat as well (DCAPE 1000+ J/kg). This axis of multicell thunderstorms will moves east into this evening, exiting Colorado before midnight. In the moist, cooled post storm environment there is potential for fog/low stratus early Saturday morning, but should burn off by 8/9 AM. Saturday the upper trough pushes slightly further east towards Colorado. After remaining low clouds/fog burn off, temperatures warm nicely into the upper 70s to around 80 across the urban corridor and plains. Lee troughing develops over the plains with southerly flow off the Palmer Divide. Another piece of energy in the flow will move across and serve as optimal synoptic support for thunderstorm development. The axis of higher instability moves slightly eastward across the plains with MLCAPE 1000-1500 J/kg. Similarly the moist airmass with dewpoints in the 50s situates over the east plains. Expect afternoon chances for scattered showers and thunderstorms. Marginal shear (20-25 kts) will support organized clusters of storms, a few potentially being strong to severe over the plains. Large hail and gusty winds will be the main threats. .LONG TERM...(Saturday night through Friday) Issued at 328 PM MDT Fri May 26 2023 Once again storms will tracking east across the plains during Saturday evening. They will shift east of the state and/or dissipate by midnight. For Sunday, southwest flow aloft will continue as a trough digs south across the Pacific Northwest and California. Short wave ridging in the southwest flow aloft will bring subsidence and drier air for Sunday. This will result in fewer and weaker storms for Sunday. The far northeast plains may hang onto better moisture which could result in another round of stronger late afternoon and evening storms. Upper level low slowly digs southeast over California while the blocking pattern remains over the eastern portion of the country. As the low digs south expect ridging to prevail over the Central and Southern Rockies. Flow aloft will be weaker (less shear for storms). Surface low pressure will be near the Four Corners, which will keep a southeast low level flow over east Colorado. This southeast flow will keep enough moisture over the area for daily afternoon showers and storms for Monday and Tuesday. Due to the weak flow aloft, the storms should stay below severe limits. For Wednesday through Friday, the low/deep troughiness remains over southern California and the Desert Southwest while the blocking ridge continues to the east. Southwesterly flow aloft to continue. Flow aloft could turn more southerly depending how deep the low digs. This would increase moisture across the area. Also, flow aloft may increase, which could lead to a better chance for severe storms. Timing of the better day(s), is still uncertain this far out, but daily showers and thunderstorms are expected each day. As far as temperatures go, most days are expected to reach the mid to upper 70s over northeast Colorado. Should finally see some lower 80s come Monday, Tuesday, and possibly Wednesday when the ridging will be over the area. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1159 AM MDT Fri May 26 2023 Light winds still at the terminals late this morning. SE flow will increase early this afternoon at APA and DEN with gusts 20-25 kts. Main impact for today with be the thunderstorms this afternoon. Still looking at the 20-02z timeframe for seeing any nearby or passing thunderstorm activity and their impacts. Lightning, hail, and gusty outflow winds may accompany the stronger to severe storms. A few higher brief gusts are also possible ( < 35kts). Stronger storms may be accompanied by periods of lowering ceilings/visibility. Can't rule out low stratus/fog developing again after 06z. This will depend on the environment post-storms, so there is still some uncertainty is the chances/timing. Similar Saturday with strong S/SSE winds developing at APA and DEN and afternoon scattered showers and thunderstorms. && .HYDROLOGY... Issued at 328 PM MDT Fri May 26 2023 For remainder of today, there will be a limited flood threat for burn area flash flooding. Moisture and instability are there; however, storm motions are sufficient. Scattered showers and thunderstorms expected Saturday afternoon. Higher moisture and instability develop further east on the plains. There is still a chance for activity over the high country/burn areas, capable of producing locally heavy rainfall. Storm motions aren't expected to be slow, but any organized storm over the burns will pose a threat. Limited threat Saturday. Scattered showers and thunderstorms are expected each day. Not seeing a day with organized heavier rainfall, so the flash flood threat for the burn areas will be limited each day. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Mensch LONG TERM...Meier AVIATION...Mensch HYDROLOGY...Mensch/Meier
Hazardous weather outlook, May 26, 10:50 AM MDT, 5 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1050 AM MDT Fri May 26 2023 COZ030>051-271700- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1050 AM MDT Fri May 26 2023 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Scattered thunderstorms are expected this afternoon and evening. A few of these storms may be strong to severe across the I-25 corridor and eastern plains, with large hail and damaging winds as the main threats. A limited threat of burn area flash flooding is also forecast today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday An active weather pattern will continue through the weekend, with afternoon showers and thunderstorms likely. A few strong to severe storms are possible across the plains each afternoon. Heavy rain will also be possible with some threat of burn area flash flood flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and early evening.
In the hours before
Special weather statement, May 26, 1:44 PM MDT, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Denver CO
144 PM MDT Fri May 26 2023
COZ036-262030-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet CO-
144 PM MDT Fri May 26 2023
...A strong thunderstorm will impact portions of southeastern Gilpin,
southeastern Clear Creek and northwestern Jefferson Counties through
230 PM MDT...
At 144 PM MDT, Doppler radar was tracking a strong thunderstorm over
Brookvale, or 25 miles west of Denver, moving east at 15 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Evergreen, Idaho Springs, Kittredge, Indian Hills, White Ranch Open
Space, Aspen Park, Brookvale, Bergen Park and Floyd Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
central Colorado.
&&
LAT...LON 3953 10537 3959 10541 3960 10546 3958 10549
3960 10550 3966 10550 3967 10547 3964 10544
3965 10543 3967 10544 3966 10541 3967 10540
3968 10546 3972 10544 3972 10550 3971 10549
3971 10551 3977 10551 3983 10526 3952 10524
TIME...MOT...LOC 1944Z 254DEG 11KT 3965 10541
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
RODRIGUEZLocal storm report, May 26, 2:32 PM MDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
232 PM MDT FRI MAY 26 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM HAIL 1 NE MOUNTAIN VIEW 39.79N 105.04W
05/26/2023 U1.50 INCH DENVER CO PUBLIC
REPORT FROM MPING: PING PONG BALL (1.50
IN.).
0227 PM HAIL 1 S FEDERAL HEIGHTS 39.85N 105.02W
05/26/2023 U0.75 INCH ADAMS CO PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
0226 PM HAIL FEDERAL HEIGHTS 39.87N 105.01W
05/26/2023 M1.25 INCH ADAMS CO TRAINED SPOTTER
0225 PM HAIL 1 NE MOUNTAIN VIEW 39.79N 105.04W
05/26/2023 U1.00 INCH DENVER CO PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
0225 PM HAIL 3 SW FEDERAL HEIGHTS 39.83N 105.05W
05/26/2023 U0.75 INCH ADAMS CO PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
0225 PM HAIL 2 NW DENVER 39.76N 105.01W
05/26/2023 M1.25 INCH DENVER CO NWS EMPLOYEE
0224 PM HAIL 3 SW FEDERAL HEIGHTS 39.83N 105.05W
05/26/2023 U0.75 INCH ADAMS CO PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
0219 PM HAIL 2 NE MOUNTAIN VIEW 39.79N 105.02W
05/26/2023 U0.75 INCH DENVER CO PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
0219 PM HAIL 2 N MOUNTAIN VIEW 39.81N 105.06W
05/26/2023 U0.75 INCH JEFFERSON CO PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
0217 PM HAIL 1 NE WHEAT RIDGE 39.79N 105.08W
05/26/2023 U0.75 INCH JEFFERSON CO PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
&&Local storm report, May 26, 2:50 PM MDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
250 PM MDT FRI MAY 26 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 2 N FEDERAL HEIGHTS 39.89N 105.01W
05/26/2023 M1.00 INCH ADAMS CO PUBLIC
0242 PM HAIL 1 ENE WESTMINSTER 39.89N 105.04W
05/26/2023 M1.00 INCH ADAMS CO TRAINED SPOTTER
0234 PM HAIL 2 NE WHEAT RIDGE 39.79N 105.08W
05/26/2023 U0.75 INCH JEFFERSON CO PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
0232 PM HAIL 1 S FEDERAL HEIGHTS 39.85N 105.02W
05/26/2023 U0.75 INCH ADAMS CO PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
0232 PM HAIL 2 NE ARVADA 39.84N 105.08W
05/26/2023 U0.75 INCH JEFFERSON CO PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
0229 PM HAIL 1 NE MOUNTAIN VIEW 39.79N 105.04W
05/26/2023 U1.50 INCH DENVER CO PUBLIC
REPORT FROM MPING: PING PONG BALL (1.50
IN.).
0229 PM HAIL 2 NNW DENVER 39.76N 105.00W
05/26/2023 M1.25 INCH DENVER CO PUBLIC
0227 PM HAIL 1 S FEDERAL HEIGHTS 39.85N 105.02W
05/26/2023 U0.75 INCH ADAMS CO PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
0226 PM HAIL FEDERAL HEIGHTS 39.87N 105.01W
05/26/2023 M1.25 INCH ADAMS CO TRAINED SPOTTER
0225 PM HAIL 1 NE MOUNTAIN VIEW 39.79N 105.04W
05/26/2023 U1.00 INCH DENVER CO PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
0225 PM HAIL 3 SW FEDERAL HEIGHTS 39.83N 105.05W
05/26/2023 U0.75 INCH ADAMS CO PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
0225 PM HAIL 2 NW DENVER 39.76N 105.01W
05/26/2023 M1.25 INCH DENVER CO NWS EMPLOYEE
0224 PM HAIL 3 SW FEDERAL HEIGHTS 39.83N 105.05W
05/26/2023 U0.75 INCH ADAMS CO PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
0224 PM HAIL ARVADA 39.82N 105.11W
05/26/2023 M0.75 INCH JEFFERSON CO PUBLIC
0219 PM HAIL 2 NE MOUNTAIN VIEW 39.79N 105.02W
05/26/2023 U0.75 INCH DENVER CO PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
0219 PM HAIL 2 N MOUNTAIN VIEW 39.81N 105.06W
05/26/2023 U0.75 INCH JEFFERSON CO PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
0217 PM HAIL 1 NE WHEAT RIDGE 39.79N 105.08W
05/26/2023 U0.75 INCH JEFFERSON CO PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
&&Local storm report, May 26, 3:23 PM MDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
323 PM MDT FRI MAY 26 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 2 NE GREELEY 40.44N 104.72W
05/26/2023 M1.00 INCH WELD CO TRAINED SPOTTER
0314 PM HAIL 2 S LUCERNE 40.45N 104.70W
05/26/2023 U0.75 INCH WELD CO PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
0312 PM HAIL 1 S GREELEY 40.41N 104.74W
05/26/2023 M1.00 INCH WELD CO TRAINED SPOTTER
0311 PM HAIL 2 W EVANS 40.38N 104.74W
05/26/2023 U0.75 INCH WELD CO PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
0302 PM FLASH FLOOD 3 NE ENGLEWOOD 39.68N 104.96W
05/26/2023 DENVER CO PUBLIC
REPORT FROM MPING: STREET/ROAD FLOODING;
STREET/ROAD CLOSED; VEHICLES STRANDED.
0245 PM HAIL 2 N FEDERAL HEIGHTS 39.89N 105.01W
05/26/2023 M1.00 INCH ADAMS CO PUBLIC
0242 PM HAIL 1 ENE WESTMINSTER 39.89N 105.04W
05/26/2023 M1.00 INCH ADAMS CO TRAINED SPOTTER
0234 PM HAIL 2 NE WHEAT RIDGE 39.79N 105.08W
05/26/2023 U0.75 INCH JEFFERSON CO PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
0232 PM HAIL 1 S FEDERAL HEIGHTS 39.85N 105.02W
05/26/2023 U0.75 INCH ADAMS CO PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
0232 PM HAIL 2 NE ARVADA 39.84N 105.08W
05/26/2023 U0.75 INCH JEFFERSON CO PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
0229 PM HAIL 1 NE MOUNTAIN VIEW 39.79N 105.04W
05/26/2023 U1.50 INCH DENVER CO PUBLIC
REPORT FROM MPING: PING PONG BALL (1.50
IN.).
0229 PM HAIL 2 NNW DENVER 39.76N 105.00W
05/26/2023 M1.25 INCH DENVER CO PUBLIC
0227 PM HAIL 1 S FEDERAL HEIGHTS 39.85N 105.02W
05/26/2023 U0.75 INCH ADAMS CO PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
0226 PM HAIL FEDERAL HEIGHTS 39.87N 105.01W
05/26/2023 M1.25 INCH ADAMS CO TRAINED SPOTTER
0225 PM HAIL 1 NE MOUNTAIN VIEW 39.79N 105.04W
05/26/2023 U1.00 INCH DENVER CO PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
0225 PM HAIL 3 SW FEDERAL HEIGHTS 39.83N 105.05W
05/26/2023 U0.75 INCH ADAMS CO PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
0225 PM HAIL 1 NE PLEASANT VIEW 39.73N 105.15W
05/26/2023 M1.00 INCH JEFFERSON CO TRAINED SPOTTER
0225 PM HAIL 2 NW DENVER 39.76N 105.01W
05/26/2023 M1.25 INCH DENVER CO NWS EMPLOYEE
0224 PM HAIL 3 SW FEDERAL HEIGHTS 39.83N 105.05W
05/26/2023 U0.75 INCH ADAMS CO PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
0224 PM HAIL ARVADA 39.82N 105.11W
05/26/2023 M0.75 INCH JEFFERSON CO PUBLIC
0219 PM HAIL 2 NE MOUNTAIN VIEW 39.79N 105.02W
05/26/2023 U0.75 INCH DENVER CO PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
0219 PM HAIL 2 N MOUNTAIN VIEW 39.81N 105.06W
05/26/2023 U0.75 INCH JEFFERSON CO PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
0217 PM HAIL 1 NE WHEAT RIDGE 39.79N 105.08W
05/26/2023 U0.75 INCH JEFFERSON CO PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
&&Local storm report, May 26, 3:36 PM MDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
336 PM MDT FRI MAY 26 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL 3 NE LONGMONT 40.20N 105.07W
05/26/2023 E1.25 INCH BOULDER CO NWS EMPLOYEE
&&
BRSpecial weather statement, May 26, 4:16 PM MDT, 8 minutes before
Special Weather Statement
National Weather Service Denver CO
416 PM MDT Fri May 26 2023
COZ041>046-262300-
Elbert/Central and East Douglas Counties Above 6000 Feet CO-
Central and South Weld County CO-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County CO-Morgan County CO-
Central and East Adams and Arapahoe Counties CO-
Northeast Weld County CO-
416 PM MDT Fri May 26 2023
...Strong thunderstorms will impact portions of southeastern Weld,
northern Elbert, eastern Arapahoe, western Morgan and eastern Adams
Counties through 500 PM MDT...
At 415 PM MDT, Doppler radar was tracking strong thunderstorms
capable of producing a landspout tornado along a line extending from
near Briggsdale to 10 miles north of Strasburg to 9 miles north of
Kiowa to 5 miles southwest of Elbert, or along a line extending from
25 miles northeast of Greeley to 59 miles west of Akron to 33 miles
southeast of Denver to 21 miles northeast of Colorado Springs.
Movement was east at 25 mph.
HAZARD...Landspouts possible, wind gusts up to 50 mph, and half inch
hail.
SOURCE...Radar indicated.
IMPACT...Landspout tornadoes can damage mobile homes, roofs,
vehicles, and trees. Outdoor objects may be tossed about.
Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fort Morgan, Elbert, Wiggins, Log Lane Village, Kiowa, Simla, Deer
Trail, Hoyt, Shamrock, Weldona, Leader, Matheson, Agate, Twelve-Mile
Corner, Jackson Reservoir, Strasburg, Adena School, Orchard, Byers
and Adena.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
northeastern and east central Colorado.
&&
LAT...LON 4058 10372 3987 10378 3914 10396 3916 10462
3989 10430 4063 10435
TIME...MOT...LOC 2215Z 275DEG 23KT 4060 10432 3988 10429 3948 10442
3915 10460
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
RJKThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:40 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe | 50 min |
| May 25, 8:24 PM MDT | Special Weather Statement | BOU | Morgan | 51 min |
| May 25, 9:14 PM MDT | Special Weather Statement | BOU | Morgan | 46 min |
| May 25, 9:39 PM MDT | Special Weather Statement | BOU | Logan | 51 min |
| May 26, 12:08 PM MDT | Special Weather Statement | BOU | Boulder | 52 min |
| May 26, 1:16 PM MDT | Areal Flood Advisory | BOU | Grand | 6 days |
| May 26, 1:44 PM MDT | Special Weather Statement | BOU | Jefferson | 46 min |
| May 26, 2:21 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Broomfield, Denver, Jefferson | 39 min |
| May 26, 2:25 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 50 min |
| May 26, 2:40 PM MDT | Severe Thunderstorm Warning | BOU | Boulder, Larimer, Weld | 22 min |
| May 26, 2:58 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 47 min |
| May 26, 3:12 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 48 min |
| May 26, 3:13 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Denver, Weld | 47 min |
| May 26, 3:30 PM MDT | Areal Flood Advisory | BOU | Weld | 3 hr |
| May 26, 3:56 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 21 min |
| May 26, 4:02 PM MDT | Tornado Warning | BOU | Weld | 28 min |
| May 26, 4:14 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 25 min |
| May 26, 4:16 PM MDT | Special Weather Statement | BOU | Arapahoe, Elbert, Morgan | 44 min |
| May 26, 4:32 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 43 min |
| May 26, 4:49 PM MDT | Tornado Warning | BOU | Morgan | 26 min |
| May 26, 4:55 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe | 50 min |
| May 26, 5:43 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Morgan, Washington | 47 min |
Nearby
Tornado Warnings in Colorado, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.